Alert archive / Arizona / Wind Advisories in 2018
Wind Advisory 25, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 11, 2018, 3:17 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 12, 2018, 10:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2018, 3:17 PM MST (22:17 UTC)
- In effect from
- May 12, 2018, 10:00 AM MST
- Expired
- May 12, 2018, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2798 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
261 WWUS75 KFGZ 112217 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 317 PM MST Fri May 11 2018 AZZ009>014-016-017-039-040-120630- /O.NEW.KFGZ.WI.Y.0025.180512T1700Z-180513T0300Z/ /O.CON.KFGZ.WI.Y.0024.000000T0000Z-180512T0300Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 317 PM MST Fri May 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST SATURDAY... The National Weather Service in Flagstaff has issued a new Wind Advisory, which is in effect from 10 AM to 8 PM MST Saturday. * TIMING...Strong southwest winds will continue through the remainder of the afternoon and into the early evening. Winds will decrease slightly overnight, before increasing again late Saturday morning. Strong southwest winds will then continue through Saturday afternoon. * WINDS...Southwest 25 to 40 mph with gusts from 45 to 55 mph through early Friday evening. Winds decreasing to 20 to 25 mph with gusts to near 40 mph overnight. Winds increasing to 20 to 35 mph, with gusts around 45 mph Saturday. * IMPACTS...Difficult driving for high profile vehicles. Areas of blowing dust and sand may severely limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004>008-015-018-037-038-120300- /O.CON.KFGZ.WI.Y.0024.000000T0000Z-180512T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains-Western Mogollon Rim- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Flagstaff, Williams, Munds Park, Payson, Strawberry, Young, Cottonwood, Camp Verde, Cordes Junction, Bagdad, and Sedona 317 PM MST Fri May 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Strong southwest winds will continue through the remainder of the afternoon and into the early evening. Winds will decrease slightly overnight, but windy conditions will continue into Saturday. * WINDS...Southwest 25 to 35 mph with gusts from 40 to 50 mph. Winds decreasing to 15 to 25 mph with gusts to near 40 mph overnight, remaining at that strength into Saturday. * IMPACTS...Difficult driving for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
5 follow-up statements
402 WWUS75 KFGZ 120259 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 759 PM MST Fri May 11 2018 AZZ009>014-016-017-039-040-121100- /O.EXP.KFGZ.WI.Y.0024.000000T0000Z-180512T0300Z/ /O.CON.KFGZ.WI.Y.0025.180512T1700Z-180513T0300Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 759 PM MST Fri May 11 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST SATURDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... The National Weather Service in Flagstaff has issued a new Wind Advisory, which is in effect from 10 AM to 8 PM MST Saturday. * TIMING...Winds will decrease slightly overnight, before increasing again late Saturday morning. Strong southwest winds will then continue through Saturday afternoon. * WINDS...Winds decreasing to 20 to 25 mph with gusts to near 40 mph overnight. Winds increasing to 20 to 35 mph, with gusts around 45 mph Saturday. * IMPACTS...Difficult driving for high profile vehicles. Areas of blowing dust and sand may severely limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004>008-015-018-037-038-120400- /O.EXP.KFGZ.WI.Y.0024.000000T0000Z-180512T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains-Western Mogollon Rim- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Flagstaff, Williams, Munds Park, Payson, Strawberry, Young, Cottonwood, Camp Verde, Cordes Junction, Bagdad, and Sedona 759 PM MST Fri May 11 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Windy conditions will continue across much of northern Arizona overnight. However, stronger wind gusts will generally remain in the 30 to 40 mph range, primarily below Wind Advisory criteria. $$
608 WWUS75 KFGZ 120312 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 812 PM MST Fri May 11 2018 AZZ009>014-016-017-039-040-121115- /O.CON.KFGZ.WI.Y.0025.180512T1700Z-180513T0300Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 812 PM MST Fri May 11 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST SATURDAY... * TIMING...Winds will decrease slightly overnight, before increasing again late Saturday morning. Strong southwest winds will then continue through Saturday afternoon. * WINDS...Winds decreasing to 20 to 25 mph with gusts to near 40 mph overnight. Winds increasing to 20 to 35 mph, with gusts around 45 mph Saturday. * IMPACTS...Difficult driving for high profile vehicles. Areas of blowing dust and sand may severely limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
535 WWUS75 KFGZ 121202 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 502 AM MST Sat May 12 2018 AZZ009>014-016-017-039-040-122015- /O.CON.KFGZ.WI.Y.0025.180512T1700Z-180513T0300Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 502 AM MST Sat May 12 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... * TIMING...Wind speeds will increasing again late Saturday morning. Strong southwest winds will then continue through Saturday afternoon. * WINDS...Winds increasing to 20 to 35 mph, with gusts to 50 mph. * IMPACTS...Difficult driving for high profile vehicles. Areas of blowing dust and sand may severely limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
352 WWUS75 KFGZ 121657 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 957 AM MST Sat May 12 2018 AZZ009>014-016-017-039-040-130300- /O.CON.KFGZ.WI.Y.0025.180512T1700Z-180513T0300Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 957 AM MST Sat May 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Wind speeds increase this morning with windy conditions persisting through early evening. * WINDS...Winds increasing to 20 to 35 mph, with gusts to 50 mph. * IMPACTS...Difficult driving for high profile vehicles. Areas of blowing dust and sand may severely limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
397 WWUS75 KFGZ 130301 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 801 PM MST Sat May 12 2018 AZZ009>014-016-017-039-040-130415- /O.EXP.KFGZ.WI.Y.0025.000000T0000Z-180513T0300Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 801 PM MST Sat May 12 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Winds were diminishing below Wind Advisory criteria following sunset. Southwest winds at 5 to 15 mph will continue overnight. On Sunday, look for breezy winds again but lighter than those observed on Saturday. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 11, 10:20 AM MST, 4 hours 57 minutes earlier.
Area forecast discussion, May 11, 10:20 AM MST, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1020 AM MST Fri May 11 2018 .SYNOPSIS...A low pressure system over the Great Basin will bring windy and dry conditions to northern Arizona for several days. In addition, dangerous fire weather conditions are expected today and Saturday. Cooler temperatures are anticipated this weekend, with a slow warming trend developing early next week. && .DISCUSSION...A deep upper low will enter the northern Great Basin today and will close off through late Saturday. Relatively warm and dry air place across Arizona combined with this gradient will lead to strong winds and critical fire weather conditions just about everywhere today. Gusty winds will persist into Saturday as well, with the eastern zones likely seeing advisory level gusts and another day of critical fire weather conditions. Additionally, stronger wind gusts this afternoon may produce areas of blowing dust and/or sand, especially over central and northern sections of Navajo and Apache counties. Cooler air will move into Arizona Saturday and Sunday, due to this persistent upper low. This will drop our temperatures to a few degrees below normal. The low slowly fills and shears out next week, allowing for hght rises and a warming trend. Dry weather will continue, with breezy afternoons nearly everyday next week. These trends are covered and no updates are planned this morning. && .AVIATION...For the 18Z package...VFR conditions are expected over the next 24 hours. Local MVFR conditions will be possible for areas of blowing dust/sand, mostly northeast of the Mogollon Rim, by this afternoon. Strong SW winds of 20-30 kts, gusts 40 to near 50 kts. Winds decreasing slightly after 03Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A Red Flag Warning remains in effect for all of northern Arizona for today. Southwest winds will be strongest this afternoon, with gusts 35 to 55 mph, along with very dry conditions. Saturday, southwest winds will decrease but remain strong enough to create critical fire weather conditions for the eastern portion of the area. A Red Flag Warning is in effect Saturday for portions of eastern Arizona. Sunday through Tuesday...Expect warm and dry weather Sunday through Tuesday, with breezy south to southwest winds in the afternoons and lighter winds overnight. && .FGZ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MST this evening for AZZ104>118-137>140. Wind Advisory until 8 PM MST this evening for AZZ004>018-037>040. Red Flag Warning from 11 AM to 8 PM MST Saturday for AZZ109>114- 116>118-139-140. && PUBLIC...Peterson AVIATION...MCT FIRE WEATHER...ET/MCT For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 4:09 AM MST | Red Flag Warning | FGZ | Apache, Coconino, Gila, Navajo | 40 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.